# SDR 96ZZZX3211

- Difficulty date: May 15, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N350MP
- Make and model: Piper PA-31-350
- Aircraft serial: 318152116
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW19281
- Condition: Cracked
- Location: Nr 4 Cyl Exh
- Stage of operation: NR
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED OIL LEAK ON THE LT ENGINE FOLLOWING A FLIGHT OF APPROXIMATELY 1 HOUR.  MAINTENANCE UNCOWLED ENGINE AND DISCOVERED AN EXHAUST STUD FROM THE NR 4 CYLINDER HAD BACKED OUT OF EXHAUST FLANGE.  STUD BOUNCED AGAINST THE PUSH ROD HOUSING WEARING A HOLE THROUGH IT APPROX THE SAME SIZE AS THE STUD DIAMETER CAUSING THE OIL LEAK.  ENGINE WAS OPERATING NORMALLY WITH THE EXCEPTION OF THE REPORTED OIL LEAK.  AN INVESTIGATION REVEALED A CRACK EXTENDING FROM THE EXHAUST PORT TO STUD RETENTION AREA.  CRACK RELIEVED TENSION ON THE STUD CAUSING IT TO BECOME DISLODGED.  FURTHER INVESTIGATION REVEALED 4 OF 6 CYLINDERS HAD CRACKS IN SAME GENERAL AREA.
